MAUDE Adverse Event Report: MAQUET GMBH BASIC TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH BASIC TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118010A0
Medical Device Problem Codes Positioning Failure (1158); Failure to Interrogate (1332); Electrical Overstress (2924)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1h event site postal code: 1000.
 
Event or Problem Description
On 22nd january 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top,individual configuration.As it was stated, error 107 (overcurrent detected) was displayed during stoma procedure and the anesthetized patient had to be transferred into another operating room.The issue resulted in a 1-hour delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.
 
Event or Problem Description
On 18th january 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top, individual configuration used with 118001a0 - magnus table column for built-in plate.As it was stated, error 107 (overcurrent detected) was displayed during the stoma procedure and the anesthetized patient had to be transferred to another operating room.The issue resulted in a 1-hour delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the procedural delay and transfer of the patient to another operating room during procedure, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 118010a0 - basis table top, individual configuration used with 118001a0 - magnus table column for built-in plate.As it was stated, error 107 (overcurrent detected) was displayed during the stoma procedure and the anesthetized patient had to be transferred to another operating room.The issue resulted in a 1-hour delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the procedural delay and transfer of the patient to another operating room during procedure, was to reoccur.The affected device was evaluated by a getinge technician, who confirmed a malfunction in the table top, identifying defects in both the engine/gearbox unit and the electronic control system.After a thorough diagnosis, the technician suggested that the malfunction could be due to possible overloading.A repair cost estimate was provided, but the hospital declined the quotation, and the device was subsequently scrapped.Based on the investigation, it was concluded that at the time of the incident, the devices were being used for the patient's treatment and therefore were directly involved in the reported event.Since the device malfunctioned and the patient had to be transferred to another or, it was determined that the getinge devices failed to perform according to their specified functions.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.Since the device had been in service for five years and, according to information provided by ssu, underwent regular maintenance, wear and tear can be excluded as a possible root cause of the malfunction.As the device has been scrapped, a detailed investigation at the manufacturer's site is no longer possible.According to the technician's expertise, it was suggested that user error, particularly related to an overload scenario, may have been the primary factor leading to the damage of the engine/gearbox unit.As stated in the instruction for use (ifu 1180.01 en 36, page 36), the customer should always consider the maximum overall load and any restrictions regarding the adjustment.In summary, based on the performed root cause evaluation, it can be concluded that the most likely root cause of the reported issue was related to the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of b3 date of event, b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code ¿ explain, h4 device manufacture date, h6 medical device ¿ problem code and h6 health effect ¿ impact codes fields deems required.This is based on the internal evaluation.Previous b3 date of event: 01/22/2024 corrected b3 date of event: n/a.Previous b5 describe event or problem: on 22nd january 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top, individual configuration.As it was stated, error 107 (overcurrent detected) was displayed during stoma procedure and the anesthetized patient had to be transferred into another operating room.The issue resulted in a 1-hour delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: on 18th january 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top, individual configuration used with 118001a0 - magnus table column for built-in plate.As it was stated, error 107 (overcurrent detected) was displayed during the stoma procedure and the anesthetized patient had to be transferred to another operating room.The issue resulted in a 1-hour delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the procedural delay and transfer of the patient to another operating room during procedure, was to reoccur.Previous d1 brand name: basis table top, individual configuration.Corrected d1 brand name: basic table top.Previous d4 catalog #: 118010a0.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a previous h4 device manufacture date: 06/01/2019.Corrected h4 device manufacture date: 04/02/2019.Previous h6 medical device ¿ problem code: electrical /electronic property problem|electrical overstress||2924.Activation, positioning or separationproblem|positioning problem|positioning failure|1158 corrected h6 medical device ¿ problem code: activation, positioning or separationproblem|positioning problem|positioning failure|1158 electrical /electronic property problem|interrogation problem|failure to interrogate|1332.Previous h6 health effect ¿ impact codes: surgical intervention|prolonged surgery||4632.Corrected h6 health effect ¿ impact codes: delay to treatment/ therapy|||4604.

Brand Name
BASIC TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18630385
Report Number8010652-2024-00016
Device Sequence Number8092607
Product Code FQO
UDI-Device Identifier04046768031593
UDI-Public(01)04046768031593
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number118010A0
Device Catalogue Number118010A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
118001A0 MAGNUS TABLE COLUMN FOR BUILT-IN PLATE
Patient SexUnknown